Sweating After an Antidepressant Dose Change: What to Tell the Prescriber
Odor & SweatArticleBring the medication timeline and other symptoms to the same conversation.

In this article
If sweating changed after an antidepressant dose was reduced, stopped or missed, contact your prescriber. Give the medicine name and explain the change in your own words. Ask what to do next before making another medication change.
Bring the dose timeline
The Royal College of Psychiatrists2 explains that withdrawal can follow a reduction, stopping or even a missed dose. Onset varies between medicines and can be delayed. Timing helps the assessment but does not establish the cause on its own.2
Write down the prescribed dose, the dose you actually took and the dates they changed. Include missed doses or difficulty obtaining a refill. Bring the packaging if you are unsure of the strength or formulation.
Describe whether the sweating started before or after the change. Explain how it affects your day, including clothing changes or interrupted sleep, without trying to turn those observations into a diagnosis.
Include the other symptoms
Withdrawal can involve physical, sleep and emotional symptoms. The Royal College lists sweating alongside symptoms such as dizziness, nausea, disturbed sleep and mood changes. It recommends telling the prescriber about symptoms experienced while stopping.2
Report what has happened together, even if the symptoms seem unrelated. Include changes in mood and sleep as well as the sweating. Ask whether further assessment is needed and when you should be reviewed.
Request a plan you can follow
The Royal College advises agreeing an individual tapering plan with the prescriber. Suitable reductions depend on the medicine, duration of use and experience of withdrawal. Some people need a slower plan with smaller reductions.2
Ask for written instructions for your own medicine and a contact for problems between appointments. If the instructions are difficult to follow, tell the prescriber or pharmacist which step is causing trouble. Keep their response with the prescription details.
Mental-health concerns need prompt help
Speak to your prescriber immediately if suicidal thoughts appear during reduction or stopping. The Royal College says these may reflect withdrawal or returning depression.2
If you are in danger or cannot keep yourself safe, get emergency help now by calling your local emergency number.1
Arms Up includes a Fresh Log and visit script. Use them to organize sweating observations and questions alongside your medication timeline. Explore the sweat and odor playbook.
This article is for general educational purposes only and is not medical advice. It isn't a substitute for diagnosis or treatment from a qualified healthcare professional who knows your health history. Please don't ignore professional advice or delay getting care because of something you read here. If you think you may be having a medical emergency, call 911 or your local emergency number right away. Girl Playbook does not endorse any specific product, test, or provider.
Girl Playbook sells this book. It provides education and worksheets, not individualized medical care.
Sources
The research behind this article, in the order it’s cited. How we source our articles.
- NHS, 2025Antidepressants (opens in a new tab)abc
- Royal College of Psychiatrists, 2024Stopping antidepressants (opens in a new tab)abcde
Spotted something out of date? Tell us and we’ll check it.


